# SDR 2006FA0000053

- Difficulty date: January 7, 2006
- Submitted: January 19, 2006
- Operation: General aviation
- Aircraft: N9234N
- Make and model: Maule M-7-235
- Aircraft serial: 4119C
- Engine: Lyc IO540W1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: LW13923
- Condition: Broken
- Location: Engine
- Part time: 1,078 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSPECTION OF THE OIL FILTER DURING ROUTINE OIL CHANGE FOUND 2 EA (.1250 INCH) DIAMETER PIECES OF ALUMINUM.  FURTHER DISASSEMBLY OF THE ENGINE/ CYLINDERS FOUND THE NR 1 CYLINDER PISTON SKIRT WAS MISSING A SECTION (.5 INCH X 1.1250 INCH LONG).  PERFORMED A DY PENETRANT INSP TO THE OTHER PISTONS.  3 WERE CRACKED AT THE SAME LOCATION.  1 HAD INDICATION OF POSSIBLE CRACK AND 1 WAS IN SERVICEABLE CONDITION.  NO OTHER DAMAGE TO THE PISTON WAS DIAMETER WAS WITHIN SERVICE LIMITS.  CYLINDER DIAMETER WAS WITHIN SERVICE LIMITS.  (K)
